Alert archive / Nebraska / Tornado Warnings in 2014
Tornado Warning 18, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 3, 2014, 5:15 PM CDT for Nance County, Nebraska. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 3, 2014, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 3.0 in
County Nance County, NE
The radar
The Grand Island radar (KUEX), 133 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:42 PM CDT | TSTM WND DMG | Fullerton, NE | CORRECTED TIME FROM ORIGINAL REPORT TO MATCH THE APPROXIMATE TIME THAT STORM STRUCK FULLERTON. SEVERAL TREES DAMAGED AND A ROOF WAS BLOWN OFF A BUILDING AROUND THE FULLERTON...BELGRADE AREAS. PUBLIC REPORTS TO DISPATCH. |
| Jun 3, 5:42 PM CDT | TSTM WND DMG | Fullerton, NE | 18INCH BRANCH SNAPPED REPORT VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:12 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WFUS53 KGID 032215
TORGID
NEC125-032245-
/O.NEW.KGID.TO.W.0018.140603T2215Z-140603T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
515 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NANCE COUNTY IN CENTRAL NEBRASKA...
* UNTIL 545 PM CDT
* AT 515 PM CDT...A CONFIRMED TORNADO WAS LOCATED 7 MILES SOUTH OF
SPALDING...OR 32 MILES EAST OF ORD...MOVING EAST AT 60 MPH.
HAZARD...DAMAGING TORNADO AND HAIL UP TO THREE INCHES IN DIAMETER.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THE TORNADO WILL BE NEAR...
BELGRADE AROUND 530 PM CDT.
GENOA AROUND 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4153 9771 4139 9770 4131 9771 4131 9811
4140 9829 4148 9829 4148 9810 4150 9809
4150 9805 4151 9804 4151 9789 4153 9788
TIME...MOT...LOC 2215Z 289DEG 51KT 4159 9831
TORNADO...OBSERVED
HAIL...3.00IN
$$
HALBLAUB1 follow-up statement
621
WWUS53 KGID 032233
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
533 PM CDT TUE JUN 3 2014
NEC125-032245-
/O.CON.KGID.TO.W.0018.000000T0000Z-140603T2245Z/
NANCE NE-
533 PM CDT TUE JUN 3 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NANCE
COUNTY...
AT 532 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BELGRADE...OR 39 MILES WEST OF COLUMBUS...MOVING
EAST AT 55 MPH.
HAZARD...TORNADO AND THREE INCH HAIL. DAMAGING STRAIGHT LINE WINDS
OF 70 MPH ARE ALSO LIKELY ON THE SOUTHWESTERN FRINGE OF
THIS STORM.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
BELGRADE AROUND 535 PM CDT.
FULLERTON AROUND 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4153 9771 4139 9770 4131 9771 4131 9811
4140 9829 4148 9829 4148 9810 4150 9809
4150 9805 4151 9804 4151 9789 4153 9788
TIME...MOT...LOC 2232Z 283DEG 49KT 4149 9812
TORNADO...RADAR INDICATED
HAIL...3.00IN
$$
HALBLAUBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 3, 2:19 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 3, 2:19 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 219 PM CDT TUE JUN 3 2014 .MESOSCALE DISCUSSION... ISSUED AT 219 PM CDT TUE JUN 3 2014 LATEST ANALYSIS OF SATELLITE AND SFC OBS INDICATES THE PRIMARY DISCERNABLE CONVERGENCE BOUNDARY IS SETTING UP FROM NW-SE ALONG A LINE FROM LOUP CITY-GRAND ISLAND-YORK-BEATRICE. OVER THE LAST 2 HRS...WINDS S OF THIS LINE HAVE VEERED TO AROUND 160. THE CU FIELD IS BECOME RATHER AGGITATED FROM GRAND ISLAND-HEBRON-BEATRICE. UPDRAFTS HAVE BEEN TRYING TO FORM. WE ARE ALSO SEEING CU BUBBLING OVER LINCOLN COUNTY. THE HRRR CONTS TO INSIST ON CONVECTIVE INITIATION IN THIS AREA. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 133 PM CDT TUE JUN 3 2014 ALOFT: THE SHORTWAVE TROF RESPONSIBLE FOR THE SEVERE TSTM THREAT WILL DEPART FOR THE GREAT LAKES TONIGHT...FOLLOWED BY A SHORTWAVE RIDGE TOMORROW. MEANWHILE...THE NEXT TROF IS ALREADY MOVING ONTO THE W COAST AND WILL CROSS THE NRN ROCKIES BY TOMORROW EVENING. SURFACE: LEE CYCLOGENESIS WAS IN PROGRESS. THIS LOW WILL HEAD E ALONG THE KS-NEB BORDER TONIGHT AND HEAD INTO THE OHIO VALLEY TOMORROW. IN ITS TAKE...THE FRONT THAT CURRENTLY BISECTS NEB WILL SAG S INTO THE SRN PLAINS AND BECOME STATIONARY. WEAK HIGH PRES BUILDS IN TOMORROW. REST OF THIS AFTERNOON: WE EXPECT SEVERAL CLASSIC SUPERCELLS TO FORM OVER S-CNTRL NEB. GIVEN THE MODERATE-HIGH INSTABILITY... MLCAPE UP TO 3500 J/KG AND 0-1 KM SHEAR...AND SUFFICIENT TO SIGNIFICANT 0-1 KM AND 0-3 KM SRH...HIGH-END SEVERE WX IS EXPECTED WITH THESE SUPERCELLS. REMEMBER...THESE STORMS WILL NOT FORM EVERYWHERE. JUST BE AWARE THAT IF A THUNDERSTORM FORMS IN YOUR VICINITY...HAVE A PLAN FOR WHERE YOU WILL TAKE SHELTER AND BE READY FOR THREATENING WX. CONT TO FOLLOW ALL WATCHES/WARNINGS FROM THIS OFFICE REGARDING SEVERE WX. TONIGHT: WE WILL NEED TO MONITOR N-CNTRL KS FOR SUPERCELL DEVELOPMENT ALONG OR AHEAD OF THE DRYLINE. OTHERWISE...TSTMS WILL EXIT THE FCST AREA BY 10 PM. WED: QUIET AND DRY. TEMPS BACK TO NEAR NORMAL. WE MAY NOT BE HIGH ENOUGH WITH THE WINDS DURING THE MORNING. INITIAL MIXING MAY BRING DOWN HIGHER WINDS FORENOON. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 133 PM CDT TUE JUN 3 2014 DUE TO THE MODERATE RISK FOR SEVERE WX THIS AFTERNOON...WE WILL FOREGO THE EXTENDED DISC. OVERALL TREND WILL BE FOR COOLER TEMPS...POSSIBLY WITH ONE DAY OF MUCH BELOW NORMAL HIGHS /10F OR MORE/. SUNDAY HIGHS COULD STRUGGLE TO REACH 70F. MULTIPLE LOW CHANCES FOR SHWRS/TSTMS BUT IT LOOKS LIKE THE "BEST" CHANCE WILL BE FRI NIGHT WITH THE STRONGEST COLD FRONT WE HAVE SEEN SINCE MID MAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1211 PM CDT TUE JUN 3 2014 THIS AFTERNOON: MVFR CIGS SHOULD LIFT TO LOW-END VFR 19Z-20Z AND THEN WE SHOULD LOSE THE CIGS. ISOLATED IFR TSTMS WILL DEVELOP. NO GUARANTEES THEY HIT THE TERMINAL. SO THE TAF IS CONSERVATIVE FOR NOW BUT WATCH FOR AMENDMENTS. SE WINDS WILL OCCASIONALLY BE GUSTY. CONFIDENCE: MEDIUM TONIGHT: TSTM THREAT SHOULD BE OVER BY 02Z-03Z LEAVING VFR. A COOL FRONT WILL MOVE THRU 07Z-09Z AND THIS SHOULD RESULT IN MVFR STRATUS CIGS. WINDS WILL SHIFT FROM SE TO NW. CONFIDENCE: MEDIUM WED THRU 18Z: MVFR STRATUS SHOULD LAST THRU MOST OF THE MORNING WITH CIGS GRADUALLY LIFTING AND BECOMING VFR AROUND 5K FT 17Z-19Z. NW WINDS AVERAGE 15 KTS...BUT COULD BE GUSTY 12Z-15Z AS INITIAL MIXING COMMENCES. CONFIDENCE: MEDIUM && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ005>007-017>019. && MESOSCALE...HALBLAUB SHORT TERM...HALBLAUB LONG TERM...HALBLAUB AVIATION...HALBLAUB
Hazardous weather outlook, Jun 3, 4:18 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 418 PM CDT TUE JUN 3 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 041200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 418 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. DANGEROUS THUNDERSTORMS CAPABLE OF PRODUCING LONG TRACK TORNADOES...HAIL OF BASEBALL SIZE AND DAMAGING WINDS OF 70 MPH ARE POSSIBLE UNTIL 9 PM MAINLY ACROSS SOUTH CENTRAL NEBRASKA. VERY HEAVY RAINFALL IN EXCESS OF TWO INCHES COULD ACCOMPANY THE STORMS WHICH MAY CAUSE AREAS OF LOWLAND FLOODING...ESPECIALLY FOR LOCATIONS WHICH RECEIVED HEAVY RAINFALL OVER THE WEEKEND. ALSO...A WIND ADVISORY IS IN EFFECT FOR NORTH CENTRAL KANSAS UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH SATURDAY NIGHT AND AGAIN ON MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL KANSAS ON FRIDAY...AND ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 3, 4:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 8 N ORD 41.72N 98.93W
06/03/2014 VALLEY NE STORM CHASER
TORNADO REPORTED 8 MILES N OF ORD VIA STORM CHASER.
&&
PBEDALocal storm report, Jun 3, 5:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
502 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 2 N ELYRIA 41.71N 99.01W
06/03/2014 VALLEY NE COUNTY OFFICIAL
PIVOTS OVERTURNED N OF ELYRIA
&&
PBEDALocal storm report, Jun 3, 5:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TORNADO 5 W GREELEY 41.55N 98.63W
06/03/2014 GREELEY NE LAW ENFORCEMENT
TORNADO REPORTED BY LAW ENFORCEMENT BETWEEN GREELEY AND
SCOTIA. EST LOCATION 5W OF GREELEY
&&
PBEDALocal storm report, Jun 3, 5:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
505 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 N ELYRIA 41.71N 99.01W
06/03/2014 VALLEY NE COUNTY OFFICIAL
PIVOTS OVERTURNED N OF ELYRIA
&&
PBEDALocal storm report, Jun 3, 5:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
508 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 8 W SPALDING 41.69N 98.52W
06/03/2014 GREELEY NE COUNTY OFFICIAL
BRIEF TORNADO REPORTED 8W OF SPALDING BY TRAINED SPOTTER.
&&
PBEDASpecial weather statement, Jun 3, 5:09 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
509 PM CDT TUE JUN 3 2014
NEZ040-041-046>048-032230-
GREELEY NE-NANCE NE-MERRICK NE-SHERMAN NE-HOWARD NE-
509 PM CDT TUE JUN 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWARD...SOUTHERN
GREELEY...WESTERN NANCE...NORTHWESTERN MERRICK AND NORTHEASTERN
SHERMAN COUNTIES UNTIL 530 PM CDT...
AT 508 PM CDT...DOPPLER RADAR WAS TRACKING A GUST FRONT ASSOCIATED
WITH A SEVERE THUNDERSTORMS OVER NORTHERN GREELEY COUNTY. THIS GUST
FRONT WAS MOVING SOUTHEAST AT 45 MPH.
WHILE THIS THUNDERSTORM WILL REMAIN NORTH OF THE AREA...WIND GUSTS
OF 50 TO 55 MPH WILL BE POSSIBLE AS THIS GUST FRONT PASSES.
LOCATIONS IMPACTED INCLUDE...
FULLERTON...SCOTIA...WOLBACH...ELBA...BELGRADE...COTESFIELD AND
CUSHING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 4146 9833 4148 9819 4148 9810 4150 9809
4150 9805 4151 9800 4129 9791 4126 9875
4153 9875
TIME...MOT...LOC 2208Z 310DEG 38KT 4152 9850 4146 9866
HALBLAUBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:39 AM CDT | Special Weather Statement | GID | Greeley, Valley | 51 min |
| Jun 3, 7:29 AM CDT | Special Weather Statement | GID | Howard, Sherman | 31 min |
| Jun 3, 4:08 PM CDT | Special Weather Statement | GID | Greeley | 22 min |
| Jun 3, 4:10 PM CDT | Tornado Warning | GID | Greeley, Valley | 35 min |
| Jun 3, 4:43 PM CDT | Tornado Warning | GID | Greeley, Valley | 47 min |
| Jun 3, 4:52 PM CDT | Tornado Warning | GID | Greeley, Valley | 38 min |
| Jun 3, 5:09 PM CDT | Special Weather Statement | GID | Nance | 21 min |
| Jun 3, 5:44 PM CDT | Tornado Warning | GID | Merrick, Nance, Polk | 46 min |
| Jun 3, 6:17 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Sherman, Valley | 43 min |
| Jun 3, 6:28 PM CDT | Severe Thunderstorm Warning | GID | Polk | 17 min |
| Jun 3, 6:53 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 67 min |
Nearby
Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.